Protein Powder


Recommended Posts

Recently I have been diagnosed with a protein deficiency due to malabsorption issues from a gastric bypass I had almost 12 years ago. I literally cannot eat anymore meat in a day so my thought is that I probably need to use a protein powder. I realize this is not ideal and there are probably zero powders that would 100% meet Whole 30 standards, HOWEVER, if I have no other choice, what do we think of this one? It is crazy expensive compared to other powders on the market, but it looks really clean and I'm willing to pay for it if need be. Should I try this one or am I trying to be too strict?

www.onlyprotein.com/protein_powder_jugs.php#.UZVGwMrvIpA

Link to post
Share on other sites
  • Moderators

You are right that no protein powder meets our criteria.

Not that I am an expert on gastric bypass, but I don't believe protein powder will feed you better than real meat. Laboratories are simply not as smart as cows.

Link to post
Share on other sites

Hi Krista, I agree with Tom, protein powders form no part of a W30 but even outwith a W30, I'd be wary of this one. It contains glucomannan which is totally indigestable by the human body and is used for constipation, appetite reduction and weight loss but comes with a slew of warnings including this one from Health Canada "natural health products containing the ingredient glucomannan in tablet, capsule or powder form, which are currently on the Canadian market, have a potential for harm if taken without at least 8 ounces of water or other fluid. The risk to Canadians includes choking and/or blockage of the throat, esophagus or intestine"

I would reckon that if you're not absorbing enough because of the bypass, the last thing you want to do is reduce your appetite. There's been a several posts by people with gastric bands and I think bypasses in the W30 with medical conditions section. I don't know if any of them would help. I also wonder if the problem is malabsorption if taking digestive enzymes and/or hydrochloric acid would help? I have malabsorption problems due to pernicious aneamia and take both of these with every meal. Hope you get something figured out, good luck

Link to post
Share on other sites

Archived

This topic is now archived and is closed to further replies.